Arkansas, 2009Flash Flooding and Hail in Arkansas, July 16, 2009
July 16, 2009 · NWS LZK · 38 events in 17 counties and zones
Before dawn on the 16th, scattered thunderstorms developed near the Missouri border and produced some severe weather. Severe storms were much more widespread across the southern and western counties later in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $395,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Before dawn on the 16th, scattered thunderstorms developed near the Missouri border and produced some severe weather. Severe storms were much more widespread across the southern and western counties later in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 15, 11:16 PM CST, 59 minutes earlier.
Area forecast discussion, Jul 15, 11:16 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1216 AM CDT THU JUL 16 2009
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN ARKANSAS
THIS MORNING...AND SPREAD SOUTHWARD THROUGH THE AFTERNOON HOURS.
KEPT VCTS IN MOST TAFS SITES THROUGH THE PERIOD. VFR CONDITIONS
ARE EXPECTED THROUGH TONIGHT...EXCEPT IN AREAS OF PRECIPITATION.
LIGHT WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE
BECOMING SOUTHWESTERLY THROUGH THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 729 PM CDT WED JUL 15 2009/
UPDATE...
HAVE UPDATED THIS EVENING TO REMOVE HEAT ADVISORY...BUT HUMID
CONDITIONS WILL CONTINUE DURING THE OVERNIGHT HOURS.
HOWEVER...WILL HAVE TO MONITOR FUTURE MODEL RUNS...AS THERE ARE
SOME SIGNIFICANT DIFFERENCES. THE NAM SHOWS RAINFALL DEVELOPING
DURING THE OVERNIGHT HOURS AND MOVING INTO THE STATE...BRINGING
MORE CLOUDS AND COOLER TEMPERATURES. HOWEVER...THE GFS IS SHOWING
HIGH PRESSURE KEEPING DRY CONDITIONS OVER MUCH OF THE STATE...WITH
HOT TEMPERATURES ONCE AGAIN. WILL WATCH FOR DEVELOPMENT LATER
TONIGHT...BUT HAVE UPDATED TO RAISE HIGHS ON THURSDAY A COUPLE OF
DEGREES. THIS ALSO MEANS ANOTHER HEAT ADVISORY WILL MAY HAVE TO BE
ISSUED THURSDAY FOR AT LEAST SOUTHERN ARKANSAS. WILL LET MID SHIFT
LOOK AT LATER MODELS TO MAKE THE CALL ON THE HEAT ADVISORY AND
RAIN CHANCES THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 89 70 87 62 / 50 40 30 10
CAMDEN AR 98 74 93 69 / 20 50 40 20
HARRISON AR 89 68 87 59 / 40 50 20 10
HOT SPRINGS AR 97 73 92 67 / 20 50 30 20
LITTLE ROCK AR 95 73 90 66 / 30 50 30 20
MONTICELLO AR 97 74 92 70 / 20 50 50 20
MOUNT IDA AR 97 73 92 66 / 20 40 30 20
MOUNTAIN HOME AR 87 68 86 60 / 50 50 20 10
NEWPORT AR 90 71 87 63 / 50 40 30 10
PINE BLUFF AR 96 73 91 69 / 20 50 40 20
RUSSELLVILLE AR 95 71 90 63 / 30 40 30 10
SEARCY AR 92 71 89 64 / 40 40 30 10
STUTTGART AR 94 72 90 67 / 30 50 40 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...60
Hazardous weather outlook, Jul 15, 9:30 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 PM CDT WED JUL 15 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT WED JUL 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
A COLD FRONT EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHEAST
OKLAHOMA LATE WEDNESDAY EVENING. THE FRONT IS EXPECTED TO TRIGGER
SCATTERED THUNDERSTORMS AS IT SLIDES INTO NORTHERN ARKANSAS
OVERNIGHT.
SOME OF THE STORMS MAY BE SEVERE IN THE NORTHERN COUNTIES. THE MAIN
CONCERNS WILL BE DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE LARGE AREA OF HIGH PRESSURE THAT HAS BROUGHT HOT WEATHER TO
ARKANSAS RECENTLY WILL RELOCATE TO THE WESTERN UNITED STATES
THURSDAY AND FRIDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A
NORTHWEST WIND FLOW ALOFT.
THE FLOW ALOFT WILL DRIVE THE FRONT IN NORTHERN ARKANSAS SOUTHWARD.
ALONG THE FRONT...PRECIPITATION WILL BE ONGOING THURSDAY
MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP
FARTHER SOUTH DURING THE AFTERNOON.
AS THE DAY PROGRESSES...A STORM SYSTEM IS EXPECTED TO FORM ALONG THE
FRONT IN THE SOUTHERN PLAINS. THE SYSTEM WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS INTO ARKANSAS FROM OKLAHOMA THURSDAY NIGHT
AND EARLY FRIDAY. SOME STORMS MAY BE SEVERE...WITH AREAS OF HEAVY
RAIN.
SIGNIFICANTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT FOR THE
WEEKEND AND EARLY NEXT WEEK. BELOW NORMAL TEMPERATURES ARE IN THE
FORECAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT IN NORTHERN
ARKANSAS...AND THURSDAY AND THURSDAY NIGHT ACROSS MUCH OF THE STATE.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51/46
In the hours before
Special weather statement, Jul 15, 11:29 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1229 AM CDT THU JUL 16 2009
ARZ012-013-022-023-160615-
NEWTON-POPE-SEARCY-VAN BUREN-
1229 AM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT FOR NEWTON...POPE...SEARCY AND VAN BUREN
COUNTIES UNTIL 115 AM CDT...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT
20 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
AREAS THAT WILL BE AFFECTED INCLUDE BOTKINBURG AND DENNARD.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
44
Special weather statement, Jul 15, 11:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT THU JUL 16 2009
ARZ003-160700-
BOONE-
1258 AM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 200 AM CDT...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OAK GROVE...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
AREAS THAT WILL BE AFFECTED INCLUDE OMAHA...DIAMOND CITY AND LEAD
HILL.
FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
44
Event by event
27 thunderstorm wind, 4 lightning, 4 hail, 3 flash flood. Local standard time, as filed.
Thunderstorm Wind, Boone
- When
- July 16, 12:15 AM CST
- Where
- Boone County, Omaha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 36.450, -93.180
A roof was blown off of a mobile home. Several trees were down.
Thunderstorm Wind, Marion
- When
- July 16, 12:40 AM CST
- Where
- Marion County, 2 mi N of Summit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.279, -92.680
Thunderstorm Wind, Searcy
- When
- July 16, 12:40 AM CST
- Where
- Searcy County, Harriet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.000, -92.520
Shingles were off a roof and a sign was blown over.
Thunderstorm Wind, Baxter
- When
- July 16, 1:20 AM CST
- Where
- Baxter County, Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 36.370, -92.230
Flash Flood, Marion
- When
- July 16, 2:45 AM CST to 4:45 AM CST
- Where
- Marion County, 1.49 mi NNE of Fairview to 1.97 mi N of Fairview
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.350, -92.590
Street flooding occurred at Bull Shoals State Park.
Lightning, Garland
- When
- July 16, 1:30 PM CST to 5:00 PM CST
- Where
- Garland County, 0.9 mi ESE of Hempwallace to 1.03 mi WNW of Whittington
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 34.427, -93.185
Lightning knocked out power to about 10,000 customers in the Hot Springs area.
Lightning, Garland
- When
- July 16, 1:50 PM CST
- Where
- Garland County, 1.42 mi W of Lonsdale
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 34.538, -92.835
An electric utility worker was injured by lightning while putting equipment in his truck.
Hail, Garland
- When
- July 16, 2:35 PM CST
- Where
- Garland County, 2 mi N of Hot Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.529, -93.050
Thunderstorm Wind, Garland
- When
- July 16, 2:35 PM CST
- Where
- Garland County, 0.71 mi NW of Hot Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 34.506, -93.060
A large tree fell and blocked the street.
Hail, Montgomery
- When
- July 16, 2:50 PM CST
- Where
- Montgomery County, Black Spgs
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.450, -93.700
Hail, Hot Spring
- When
- July 16, 3:10 PM CST
- Where
- Hot Spring County, Bonnerdale
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.380, -93.380
Lightning, Polk
- When
- July 16, 3:15 PM CST
- Where
- Polk County, 1 mi N of Potter
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 34.565, -94.330
A lightning strike set a house on fire on Polk County Road 93.
Thunderstorm Wind, Polk
- When
- July 16, 3:20 PM CST
- Where
- Polk County, 1.5 mi WNW of Mountain Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.628, -94.425
A tree fell on a house on Polk County Road 95.
Thunderstorm Wind, Polk
- When
- July 16, 3:30 PM CST
- Where
- Polk County, 2 mi SW of Mena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.559, -94.255
Tree and power lines were down on Fairgrounds Road.
Thunderstorm Wind, Dallas
- When
- July 16, 3:30 PM CST
- Where
- Dallas County, 2.11 mi ESE of Tulip
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.071, -92.615
Flash Flood, Garland
- When
- July 16, 3:41 PM CST to 5:00 PM CST
- Where
- Garland County, 0.91 mi N of Piney to 1.47 mi NNW of Piney
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.523, -93.140
A vehicle was flooded near the Mid America Museum.
Thunderstorm Wind, Polk
- When
- July 16, 3:45 PM CST
- Where
- Polk County, 1 mi NW of Wickes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.310, -94.342
A tree was down on U.S. Highway 71.
Thunderstorm Wind, Dallas
- When
- July 16, 4:00 PM CST
- Where
- Dallas County, 1.37 mi SE of Wave
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 34.015, -92.664
Flash Flood, Garland
- When
- July 16, 4:02 PM CST to 5:00 PM CST
- Where
- Garland County, 1 mi NW of (Hot)hot Spgs Arpt to 0.69 mi NW of Gardner
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.482, -93.110
Airport Road in Hot Springs was flooded.
Thunderstorm Wind, Hot Spring
- When
- July 16, 4:10 PM CST
- Where
- Hot Spring County, Caney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -93.150
Several trees were blown down in the area around Caney.
Thunderstorm Wind, Pike
- When
- July 16, 4:10 PM CST
- Where
- Pike County, Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.070, -93.680
Trees were down in Murfreesboro.
Hail, Clark
- When
- July 16, 4:20 PM CST
- Where
- Clark County, 4 mi W of Oak Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.000, -93.190
Thunderstorm Wind, Clark
- When
- July 16, 4:20 PM CST
- Where
- Clark County, 4 mi W of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.000, -93.190
Thunderstorm Wind, Dallas
- When
- July 16, 4:40 PM CST
- Where
- Dallas County, Manning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 34.020, -92.780
Trees were down in Manning.
Thunderstorm Wind, Dallas
- When
- July 16, 4:40 PM CST
- Where
- Dallas County, 1 mi W of Manning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 34.020, -92.797
Trees were down west of Manning.
Thunderstorm Wind, Dallas
- When
- July 16, 4:45 PM CST
- Where
- Dallas County, Sparkman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.920, -92.850
Trees were down in Sparkman.
Thunderstorm Wind, Dallas
- When
- July 16, 5:00 PM CST
- Where
- Dallas County, 5.8 mi E of Sparkman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.920, -92.749
Thunderstorm Wind, Dallas
- When
- July 16, 5:00 PM CST
- Where
- Dallas County, 4.3 mi SE of Princeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.936, -92.577
A tree was down on Dallas County Road 103 at Jones Rogers Road.
Thunderstorm Wind, Calhoun
- When
- July 16, 5:45 PM CST
- Where
- Calhoun County, 2.17 mi ENE of Ebenezer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.783, -92.365
Trees and power lines were down at Tri-County Lake.
Lightning, Jefferson
- When
- July 16, 5:55 PM CST
- Where
- Jefferson County, Pine Bluff
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 34.220, -92.020
Lightning set several trees on fire. It also struck a couple of transformers.
Thunderstorm Wind, Calhoun
- When
- July 16, 5:55 PM CST
- Where
- Calhoun County, Tinsman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -92.350
Trees were down in Tinsman.
Thunderstorm Wind, Calhoun
- When
- July 16, 6:00 PM CST
- Where
- Calhoun County, Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -92.470
Trees and power lines were down in Hampton.
Thunderstorm Wind, Cleveland
- When
- July 16, 6:00 PM CST
- Where
- Cleveland County, Rison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -92.180
Trees and power lines were down in Rison.
Thunderstorm Wind, Bradley
- When
- July 16, 6:20 PM CST
- Where
- Bradley County, 4.37 mi NNW of Cloquet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.680, -92.105
Trees were down on Arkansas Highway 8.
Thunderstorm Wind, Drew
- When
- July 16, 6:30 PM CST
- Where
- Drew County, 1.76 mi WNW of Green Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.576, -91.930
A tree fell on a car near Wilmar.
Thunderstorm Wind, Drew
- When
- July 16, 6:40 PM CST
- Where
- Drew County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.800
Trees were down in Monticello.
Thunderstorm Wind, Bradley
- When
- July 16, 6:50 PM CST
- Where
- Bradley County, 1.86 mi SE of Hermitage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.430, -92.159
Trees were down on Arkansas Highway 160 near Hermitage.
Thunderstorm Wind, Desha
- When
- July 16, 7:20 PM CST
- Where
- Desha County, Mc Gehee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.400
Trees were down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Vermont, July 16, 2009$314,000 · EF0 · 17 events
- Hail and Damaging Winds in Illinois, July 16, 2009$500,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Oklahoma, July 16 to 17, 2009$56,000 · 3 in hail · 40 events
- Flash Flooding and Hail in Mississippi, July 16 to 17, 20092 injured · $36,000 · 1 in hail · 21 events
- Flash Flood and Damaging Winds in Louisiana, July 16, 2009$50,000 · 53 kt wind · 20 events
- Hail and Damaging Wind in Nebraska, July 16, 2009$73,000 · 1.75 in hail · 8 events
- Damaging Winds and Lightning Strikes in North Carolina, July 16, 2009$76,000 · 50 kt wind · 7 events
- Flash Flooding in Tennessee, July 16 to 17, 2009$80,000 · 4 events
- Hail and Damaging Winds in Arkansas, July 16, 2009$63,000 · 53 kt wind · 5 events
- Flash Flood and Hail in New York, July 16, 20092.5 in hail · 43 events
- Flash Flooding and Damaging Wind in Illinois, July 16 to 17, 2009$65,000 · 52 kt wind · 3 events
- Damaging Winds in South Carolina, July 16, 2009$21,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182734, 182735, 182736, 182737, 181426, 188230, 182768, 182730, 188229, 182732, 182731, 182741, 182744, 182745, 182762, 181424, 182746, 182763, 181425, 182747, 182757, 182743, 182759, 182748, 182750, 182758, 182765, 182766, 182753, 182742, 182754, 182755, 182756, 182749, 182751, 182752, 182760, 182761.